Alert archive / Oregon / Red Flag Warnings in 2012

Red Flag Warning 4, NWS Boise, ID

June 22, 2012

NWS Boise, ID issued this red flag warning at Jun 22, 2012, 8:54 AM PDT. It took effect at Jun 22, 2012, 9:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2012, 8:54 AM PDT (15:54 UTC)
In effect from
Jun 22, 2012, 9:00 AM PDT
Expired
Jun 22, 2012, 8:14 PM PDT
In force
11 hr
Issued by
NWS Boise, ID

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS85 KBOI 221554
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
954 AM MDT FRI JUN 22 2012

...RED FLAG WARNING IN EFFECT THURSDAY EVENING FOR LIGHTNING FOR
BURNS BLM...WHICH IS FIRE WEATHER ZONE 637...

.MID LEVEL MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED THUNDERSTORMS
AFTER 1300. BY EARLY EVENING COVERAGE OF STORMS WILL INCREASE.

ORZ636-230000-
/O.NEW.KBOI.FW.W.0004.120622T1600Z-120623T0600Z/
BURNS BLM-
854 AM PDT FRI JUN 22 2012

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* THUNDERSTORMS...SCATTERED

* OUTFLOW WINDS...40 MILES PER HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
2 follow-up statements
266 
WWUS85 KBOI 222001 CCA
RFWBOI

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BOISE ID
200 PM MDT FRI JUN 22 2012

...RED FLAG WARNING IN EFFECT THROUGH FRIDAY EVENING FOR
LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 637...

.MID LEVEL MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED THUNDERSTORMS
AFTER 1300. BY EARLY EVENING COVERAGE OF STORMS WILL INCREASE.

ORZ636-230415-
/O.NEW.KBOI.FW.W.0004.120622T2000Z-120623T0600Z/
BURNS BLM-
100 PM PDT FRI JUN 22 2012

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
LIGHTNING FOR BURNS BLM...WHICH IS FIRE WEATHER ZONE 636...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG
WARNING FOR LIGHTNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* THUNDERSTORMS...SCATTERED

* OUTFLOW WINDS...40 MILES PER HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


L
362 
WWUS85 KBOI 230314
RFWBOI

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
914 PM MDT FRI JUN 22 2012

ORZ636-230415-
/O.CAN.KBOI.FW.W.0004.000000T0000Z-120623T0600Z/
BURNS BLM-
814 PM PDT FRI JUN 22 2012

...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR BURNS BLM...
WHICH IS FIRE WEATHER ZONE 636...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE RED FLAG
WARNING. 

THE THREAT OF THUNDERSTORMS HAS ENDED FOR THE REMAINDER OF
TONIGHT.

$$


L

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 22, 8:03 AM PDT, 51 minutes earlier.

Area forecast discussion, Jun 22, 8:03 AM PDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
903 AM MDT FRI JUN 22 2012

.DISCUSSION...NEW 12Z NAM SHOWS A SHORT WAVE TROUGH BREAKING
AWAY FROM THE MAIN TROUGH IN SWRN OREGON THIS EVENING AND
ROTATING NEWD THROUGH HARNEY AND THEN BAKER COUNTIES TONIGHT...
WHICH WOULD SET OFF ANOTHER ROUND OF THUNDERSTORMS THERE.  LAST
NIGHT NWRN HARNEY COUNTY HAD QUITE A CLUSTER OF THUNDERSTORMS.
GFS AND ECMWF HAVE THE SAME SHORT WAVE TROUGH BUT LESS DISTINCT.
OUR FORECASTS CONTINUE TO SHOW HIGHEST POPS AND MAIN WX IN OUR
WRN OREGON ZONES TODAY AND TONIGHT WHICH LOOKS CORRECT BUT WE
MIGHT BE ABLE TO ADD MORE DETAIL WHEN THE NEW GFS AND ECM COME
IN.  MEANWHILE...WE CONVERTED FROM PROBABILISTIC WX TERMS TO
AREAL COVERAGE OF SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON
WHICH MAINLY AFFECTS OUR NRN AND WRN OREGON ZONES.  NO OTHER
CHANGES AT THIS TIME.

&&

.AVIATION...PREDOMINANTLY VFR. ISOLATED TO SCATTERED THUNDERSTORMS
WILL REDEVELOP ACROSS SE OREGON AND THE WEST CENTRAL MOUNTAINS BY
18Z. COVERAGE WILL BE GREATEST NEAR AND WEST OF A KBKE-KBNO LINE.
LIGHT TO MODERATE SW TO NW SURFACE WINDS TODAY...WITH GUSTS TO 25
KTS ACROSS SE OREGON THIS AFTERNOON. SOUTHWESTERLY WINDS ALOFT WILL
AVERAGE 25 KTS AT 10K FT MSL.

&&

.PREV DISCUSSION...
SHORT TERM...TODAY THROUGH SATURDAY...AS OF 2 AM MDT AN ISOLATED
THUNDERSTORM WAS MOVING NORTH ACROSS EXTREME WESTERN MALHEUR
COUNTY...NORTHWEST OF BURNS JUNCTION NEAR SR 78. SO FAR ONLY TWO
LIGHTNING STRIKES HAVE BEEN OBSERVED...BUT WE ARE WATCHING TO SEE IF
THIS AREA EXPANDS AS IT MOVES NORTH. MORNING POPS AND WEATHER GRIDS
HAVE BEEN ADJUSTED ACCORDINGLY. A SHORTWAVE TROUGH IS HELPING THIS
CONVECTION DEVELOP. IN THE BIG PICTURE...A LARGE CLOSED UPPER LOW
WILL MOVE FROM NEAR 138W TO NEAR 128W FROM 12Z THIS MORNING TO 12Z
SATURDAY MORNING. THIS WILL RESULT IN UPPER FLOW OVER THE AREA
BACKING SLIGHTLY AND INCREASING IN STRENGTH. THE MAIN STORY WILL BE
CONVECTIVE POTENTIAL MAINLY IN HARNEY AND BAKER COUNTIES TODAY AND
OVER ALL OF OUR SE OREGON COUNTIES AND INTO THE HIGHER TERRAIN OF SW
IDAHO TOMORROW. AT THIS TIME IT DOES NOT LOOK LIKE A LARGE COVERAGE
OF THUNDERSTORMS WILL DEVELOP...BUT THE SAME PARTS OF HARNEY COUNTY
THAT EXPERIENCED LIGHTNING THU NIGHT MAY GET IT AGAIN TONIGHT. MAX
TEMPS WILL COOL AROUND 5 DEGREES FROM YDAY FOR TODAY...AND ANOTHER
5 OR SO TOMORROW AS THE UPPER LOW MOVES CLOSER AND HEIGHTS FALL.

LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS CONTINUE TO
SHOW ABOVE AVERAGE CONSISTENCY AND RUN TO RUN CONTINUITY. ON THE
LARGE SCALE THE HIGH AMPLITUDE BLOCKING PATTERN ACROSS NORTH AMERICA
WILL STAY IN PLACE WITH A VERY WARM UPPER LEVEL RIDGE ANCHORED OVER
THE CENTRAL AND SOUTHERN PLAINS AND ROCKIES AND TROUGHS OVER THE
PACIFIC COAST AND EASTERN CANADA. THIS KEEPS A SOUTHWESTERLY FLOW
ALOFT OVER SOUTHEAST OREGON AND SOUTHWEST IDAHO. THERE IS STILL
UNCERTAINTY REGARDING EXACT POSITIONS OF THE WEST COAST TROUGH AND
PLAINS RIDGE...ESPECIALLY TOWARD THE END OF THE LONG TERM PERIOD.
FOR US THAT MEANS MODEL DIFFERENCES IN MAX TEMPERATURES OF AROUND 5
TO 10 DEGREES FOR MONDAY THROUGH THURSDAY...DEPENDING ON WHETHER THE
RIDGE OR THE TROUGH DOMINATES. SO WE WILL CONTINUE TO USE MODEL
BLENDS...WHICH YIELD NEAR NORMAL TEMPERATURES MOST DAYS.
PRECIPITATION CHANCES WILL BE LOW WITH DEEPER MOISTURE STAYING EAST
OF OUR AREA.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.

&&

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....MT
SHORT TERM...SP
LONG TERM....JT
Hazardous weather outlook, Jun 22, 4:53 AM PDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
553 AM MDT FRI JUN 22 2012

IDZ011>016-028>030-033-ORZ061>064-231200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
553 AM MDT FRI JUN 22 2012 /453 AM PDT FRI JUN 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Oregon, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.